# SDR KC2R2014091049320

- Difficulty date: September 10, 2014
- Submitted: September 10, 2014
- Operation: General aviation
- Aircraft: N2019X
- Make and model: Cessna 182H
- Aircraft serial: 18256119
- Engine: Cont O470R
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3050
- Condition: Cracked
- Location: Magneto
- Part time: 1,000 hours
- Component: Magneto, Slick, 6310
- Component part number: 6310
- Stage of operation: IN
- How discovered: M
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 500 HOUR INSPECTION OF MAGNETOS, IMPULSE COUPLING WAS FOUND TO HAVE CRACKS IN THE HUB BASE PLATE, LOCATED AT THE FULL ADVANCE STOP NOTCH.  CRACKS RADIATE FROM THE SHARP-CORNERED FEATURE OF THE NOTCH OF THE PLATE.  DEFECT DETECTED USING MAGNETIC PARTICLE NDT TESTING.  WE HAVE SEEN THIS SAME DEFECT ON A LARGE PERCENTAGE OF SLICK MAGS USED ON THE 6 CYLINDER ENGINES.
